MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL XL; KRD

PENUMBRA, INC. PACKING COIL XL; KRD
Catalog Number RBYPCXL70
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat gastric varices using a packing coil xl, a non-penumbra catheter.While advancing a packing coil xl through the catheter, the physician experienced resistance.While pushing through the resistance, the packing coil xl pusher assembly kinked then fractured.This caused the embolization coil to detach partially within the catheter and the target vessel.The physician advanced a guidewire (.035) to push the remaining detached embolization coil into the target location.After retracting the catheter, the physician noticed under fluoroscopy that the tail end of the packing coil xl was flowing into the splenic vein.The physician used a snare device to remove the embolization coil from the patient.The procedure was completed with packing coils and a non-penumbra microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25159347
Report Number3005168196-2026-00164
Device Sequence Number9325326
Product Code KRD
UDI-Device Identifier00810169721599
UDI-Public00810169721599
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCXL70
Device Lot NumberF00019800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale